Steroids and venoplasty - do they mix?

A forum to discuss Chronic Cerebrospinal Venous Insufficiency and its relationship to Multiple Sclerosis.

Steroids and venoplasty - do they mix?

Postby SaintLouis » Wed Sep 29, 2010 1:53 pm

Anyone know if you can have venoplasty within a week of taking steroids? Or if this is contra-indicated?
User avatar
SaintLouis
Family Elder
 
Posts: 153
Joined: Sun Dec 13, 2009 4:00 pm

Advertisement

Postby Cece » Wed Sep 29, 2010 10:43 pm

drsclafani on aug 30 wrote:
Irene wrote:I have taken pulse steroids due to a relapse two week prior to my scheduled angioplasty. Could this be a problem?


probably not but coagulation could be a problem, but your doctor will assess whether you can be treated and whether you need more or longer anticoagulationanticoagulation.


drsclafani on aug 14 wrote:
Drury wrote:Dr. Sclafani,

What are your thoughts on CCSVI treatment and taking the contraceptive pill?

My daughter recently called her gynecologist's office to change her contraceptive pill and spoke briefly about the possibility of having CCSVI treatment. Her doctor called her back and said she was very concerned about my daughter having any kind of vascular treatment whilst being on the pill because of the risk of blood clots.

Given that we are only just learning about blood flow and MS do you think the pill could be an issue?

Drury


contaceptives and steroids increase thrombogenicity. thus damaged intima is more likely to form clot on it. this can be counteracted by anticoagulation
Cece
Family Elder
 
Posts: 9024
Joined: Mon Jan 04, 2010 4:00 pm

Postby CureOrBust » Thu Sep 30, 2010 3:48 am

I had angioplasty, and kept myself off oral steroids for over a month before. However, after the procedure, I asked the dr when I could start with the oral steroids and strenuous exercise, and he said tomorrow if I felt ok.

I waited a week, and i only had what I think was mild ballooning. There was no obvious stenosis, but he noticed a reflux that was stopped after the ballooning. He didn't put me on any anti-coag meds, but I put myself on baby-asprin 100mg/day, which I was taking before for another reason in prior weeks.

Just makes it clearer, that your doctor is the best to answer the question. I was actually concerned at the time more about infection or such caused by lowered immunity.
User avatar
CureOrBust
Family Elder
 
Posts: 2914
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia

Postby SaintLouis » Thu Sep 30, 2010 5:02 am

Thnk you both! I will err on the side of caution and keep myself off oral steroids prior as well.
User avatar
SaintLouis
Family Elder
 
Posts: 153
Joined: Sun Dec 13, 2009 4:00 pm

Postby bluesky63 » Thu Sep 30, 2010 9:36 am

I don't know, some of us *have* to have oral steroids to prevent allergic reactions to the contrast. Like me, I took prednisone so I wouldn't react to the contrast. But obviously the doctor had dealt with that before.

I would suggest that you don't need to feel like you have to make a private medical decision -- talk to your doctor and do it together, as a team. It could work out great for both of you. :-)
User avatar
bluesky63
Family Elder
 
Posts: 441
Joined: Mon Apr 18, 2005 3:00 pm


Return to Chronic Cerebrospinal Venous Insufficiency (CCSVI)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service